Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 10, NWS Lubbock, TX

December 22, 200724 counties in Texas

NWS Lubbock, TX issued this wind advisory at Dec 22, 2007, 3:37 AM CST for 24 counties in Texas. It took effect at Dec 22, 2007, 9:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 3:37 AM CST (09:37 UTC)
In effect from
Dec 22, 2007, 9:00 AM CST
Expired
Dec 22, 2007, 4:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4702 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 220937
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
337 AM CST SAT DEC 22 2007

...STRONG NORTHERLY WINDS WILL OCCUR ACROSS PORTIONS OF THE
EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY...

.STRONG AND GUSTY NORTHERLY WINDS WILL SPREAD ACROSS THE AREA
EARLY THIS MORNING IN THE WAKE OF A FAST MOVING COLD FRONT. A
STRONG PRESSURE GRADIENT BEHIND THE FRONT WILL RESULT IN NORTHERLY
WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS TO NEAR 45 MPH POSSIBLE.
ADDITIONALLY...LIGHT SNOW WILL FALL ACROSS MUCH OF THE SOUTHERN
PANHANDLE. THE STRONG WINDS WILL CAUSE AREAS OF BLOWING
SNOW...REDUCING VISIBILITIES. 

TXZ023>026-029>032-035>038-041>044-222200-
/O.NEW.KLUB.WI.Y.0010.071222T1500Z-071222T2200Z/
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-
CROSBY-DICKENS-KING-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
337 AM CST SAT DEC 22 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

STRONG NORTHERLY WINDS OF 25 TO 35 MPH WILL OCCUR TODAY BEHIND A
FAST MOVING COLD FRONT. WIND GUSTS TO AROUND 45 MPH WILL BE POSSIBLE.
THE WINDS WILL GRADUALLY DIMINISH THROUGH THE LATE AFTERNOON
HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MOTORISTS SHOULD ALSO BE PREPARED FOR REDUCED
VISIBILITIES IN BLOWING SNOW.

$$
1 follow-up statement
000 
WWUS74 KLUB 221741
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1141 AM CST SAT DEC 22 2007

...STRONG NORTHERLY WINDS WILL OCCUR ACROSS PORTIONS OF THE
EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS
TODAY...

.STRONG AND GUSTY NORTHERLY WINDS WILL SPREAD ACROSS THE AREA
EARLY THIS MORNING IN THE WAKE OF A FAST MOVING COLD FRONT. A
STRONG PRESSURE GRADIENT BEHIND THE FRONT WILL RESULT IN
NORTHERLY WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS TO NEAR 45 MPH
POSSIBLE. SOME BLOWING SNOW MAY OCCUR ACROSS THE EXTREME SOUTHERN
PANHANDLE...ESPECIALLY NORTHERN PORTIONS OF PARMER...CASTRO AND
SWISHER COUNTIES.

TXZ021-022-027-028-033-034-039-040-222200-
/O.EXA.KLUB.WI.Y.0010.000000T0000Z-071222T2200Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...PLAINS...
DENVER CITY...BROWNFIELD
1141 AM CST SAT DEC 22 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

STRONG NORTHERLY WINDS OF 25 TO 35 MPH WILL OCCUR TODAY BEHIND A
FAST MOVING COLD FRONT. WIND GUSTS TO AROUND 50 MPH WILL BE
POSSIBLE. THE WINDS WILL GRADUALLY DIMINISH THROUGH THE LATE
AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. 

$$

TXZ023>026-029>032-035>038-041>044-222200-
/O.CON.KLUB.WI.Y.0010.000000T0000Z-071222T2200Z/
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-
CROSBY-DICKENS-KING-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
1141 AM CST SAT DEC 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

STRONG NORTHERLY WINDS OF 25 TO 35 MPH WILL OCCUR TODAY BEHIND A
FAST MOVING COLD FRONT. WIND GUSTS TO AROUND 45 MPH WILL BE
POSSIBLE. THE WINDS WILL GRADUALLY DIMINISH THROUGH THE LATE
AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:34 AM CST, 3 minutes earlier.

Area forecast discussion, Dec 22, 3:34 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
334 AM CST SAT DEC 22 2007

.SHORT TERM...
RAPIDLY CHANGING WEATHER OCCURRING FROM NORTH TO SOUTH ACROSS THE
CWA EARLY THIS MORNING AS A POWERFUL STORM SYSTEM MOVES EAST FROM
EAST-CENTRAL NEW MEXICO. AT 09Z...AREA WSR-88D/S TO THE NORTH AND
WEST DEPICT LARGE AREAS OF LIGHT TO OCCASIONALLY MODERATE SNOW FALLING
FROM THE SANGRE DE CRISTOS INTO THE WESTERN PANHANDLES...WITH
SOUTHERN EDGE GRADUALLY EXPANDING TO THE SOUTH AND EAST TO NEAR
CLOVIS. SNOW IS EXPECTED TO CONTINUE DEVELOPING INTO THE FAR SW TX
PANHANDLE THRU THE EARLY MORNING HRS BEHIND STRONG COLD FRONT AND
APPROACH OF MORE LIFT ROTATING EAST FROM NEW MEXICO. BANDS OF
MODERATE SNOWFALL WILL BE POSSIBLE FM 12-18Z...WITH ACCUMULATIONS
FM 1 TO 2 INCHES...MAINLY NORTH OF A MULESHOE TO KRESS TO MEMPHIS
LINE. DID EXPAND WINTER WX ADVISORY TO INCLUDE CHILDRESS/PADUCAH
AREA AS BULK OF SNOW SHIFTS EAST INTO THAT VCNTY LATE THIS MORNING
AND EARLY AFTN. ALSO DELAYED EXPIRATION TIME FOR ADVISORY UNTIL
21Z TO ACCOUNT FOR A LITTLE SLOWER MOVEMENT OF UPR SYSTEM. FARTHER
SOUTH OVER THE REMAINDER OF THE WINTER WEATHER ADVISORY...ANY
ACCUMULATIONS SHOULD REMAIN LESS THAN 1 INCH.

THE MAIN PROBLEM WITH THIS BRIEF SHOT OF WINTER WILL BE THE STRONG
AND GUSTY WINDS TODAY IN WAKE OF THE COLD FRONT AS STRONG IMPRESSIVE
PRESSURE RISES OCCUR. DECIDED TO ISSUE A WIND ADVISORY FM 15-22Z
OVER THE EASTERN 2/3RDS OF THE CWA FOR SUSTAINED NNW WINDS OF 30-35
MPH WITH GUSTS IN EXCESS OF 45 MPH. FARTHER WEST...WINDS WILL NOT BE
MUCH LESS...BUT HOPEFULLY JUST BELOW ADVS CRITERIA. THE WIND WILL
DEFINITELY CREATE AREAS OF BLOWING (PERHAPS SOME DRIFTING) SNOW...
WHICH MAY LOWER VISIBILITIES TO LESS THAN 1 MILE AT TIMES...
ESPECIALLY IN HEAVIER SNOW BANDS.

SNOW WILL END FROM WEST TO EAST ACROSS THE AREA FM 18-21Z AS UPR
LIFT WANES AND DOWNGLIDE KICKS IN. SKIES WILL THEN CLEAR EARLY
TONIGHT. WENT BELOW GUIDANCE FOR LOWS ESPECIALLY ACRS THE NORTHERN
CWA WITH POSSIBLE LIGHT SNOW COVER AND WINDS DIMINISHING TO LESS
THAN 5 MPH.

.LONG TERM...
BREAK IN ACTION EXPECTED SUNDAY AS WINDS RETURN TO SWLY. PROGRESSIVE
PATTERN TO CONTINUE WITH NEXT SYSTEM DROPPING SOUTHWARD FROM
COLORADO INTO NE NEW MEXICO BY 12Z MONDAY. NEXT FRONT WILL MOVE
SOUTH ACROSS THE AREA SUNDAY NIGHT. NOT IMPRESSED WITH PRECIPITATION
POTENTIAL MONDAY WITH LIMITED MOISTURE AVAILABLE...BUT DO THINK
SLIGHT CHANCE POPS ARE JUSTIFIED ACROSS THE NORTHEAST.

BRIEF SHORTWAVE RIDGING MONDAY NIGHT...BEFORE NEXT UPPER LOW
DROPS SOUTH ACROSS COLORADO ON CHRISTMAS DAY. THIS SYSTEM LOOKS
WEAKER THAN YESTERDAY/S MODEL RUNS INDICATED. STILL COULD SEE SOME
LIGHT SNOW ACROSS THE AREA LATE ON THE 25TH...LINGERING INTO
WEDNESDAY MORNING ACROSS THE EAST. ZONAL FLOW TO FOLLOW WEDNESDAY
BEFORE NEXT SYSTEM APPROACHES THURSDAY. NOT AS CONFIDENT IN
EVOLUTION OF THIS UPPER WAVE...WITH CONSIDERABLE DIVERGENCE IN
ENSEMBLE RUNS. SOME PERTURBATIONS DO HOLD BACK SOME ENERGY WITH
CLOSED LOW AS FAR SOUTH AS SOUTHERN ARIZONA...WHICH COULD MAKE FOR
SOME INTERESTING WEATHER LATE THURSDAY INTO FRIDAY.

THUS...IT LOOKS AS IF AN UPPER LOW/TROUGH WILL MOVE NEAR THE AREA
EVERY 24-36 HOURS OVER THE NEXT FEW DAYS WITH EACH SYSTEM
BRINGING A SHOT OF WINTRY PRECIPITATION TO THE REGION. CURRENT
MODEL RUNS CONTINUE TO TAKE THE BEST MOISTURE AND LIFT TO THE
NORTH OF THE SOUTH PLAINS WITH EACH OF THESE SHORTWAVES...BUT IF
ANY SYSTEM CAN DIG A LITTLE FARTHER SOUTH...DIFFICULT TO DO IN
SUCH A PROGRESSIVE FLOW...CHANCES FOR SIGNIFICANT PRECIPITATION
AND SNOW ACCUMULATIONS WILL OBVIOUSLY INCREASE. TEMPERATURES WILL
STAY MAINLY IN THE 40S FOR HIGHS...WITH COLDER 30S POSSIBLE IF
CLOUDS CAN HOLD IN DURING DAYLIGHT HOURS WITH THESE PASSING
STORMS.

&&

.AVIATION...
CIGS WILL GENERALLY REMAIN MVFR TODAY AT BOTH THE KLBB AND KCDS
TERMINALS. HOWEVER...AREAS OF IFR CIGS MAY OCCUR AT TIMES THROUGH
THE MORNING...ESPECIALLY TWD THE CHILDRESS VCNTY WHERE A LITTLE
HEAVIER SNOW MAY FALL LATE THIS MORNING/EARLY AFTN. AREAS OF BLOWING
SNOW WITH VSBYS FM 2-4 MILES WILL OCCUR MAINLY AT KCDS FM 16-20Z.
SKIES WILL CLEAR FM WEST TO EAST ACRS THE CWA LATE THIS AFTERNOON
INTO THE EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        34  16  45  19  42 /  90   0   0  10  10
TULIA         33  18  46  20  43 /  90   0   0  10  10
PLAINVIEW     34  19  49  21  44 /  80   0   0   0  10
LEVELLAND     38  21  51  22  47 /  50   0   0   0  10
LUBBOCK       38  22  51  22  47 /  50   0   0   0  10
DENVER CITY   42  22  53  22  50 /  20   0   0   0  10
BROWNFIELD    39  22  52  22  49 /  30   0   0   0  10
CHILDRESS     37  22  49  23  47 /  80  10   0  10  20
SPUR          40  24  52  24  49 /  40   0   0   0  10
ASPERMONT     43  26  55  26  50 /  30   0   0   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: TXZ023>026-029>032-035>038-041>044.

WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ021>034.

&&

21/06
Hazardous weather outlook, Dec 21, 4:00 PM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
400 PM CST FRI DEC 21 2007

TXZ021>044-222200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
400 PM CST FRI DEC 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER WEATHER

WINTER WEATHER ADVISORY IS IN EFFECT MIDNIGHT TONIGHT UNTIL NOON
WEDNESDAY. SNOW OF 1-3 INCHES WILL BE POSSIBLE ESPECIALLY ACROSS
THE NORTHWESTERN SOUTH PLAINS AND SOUTHERN PANHANDLE. BLOWING SNOW
WILL ACTUALLY BE THE BIGGER CONCERN WITH WINDS OF 20 TO 30 MPH
LIKELY. THIS WILL LEAD TO AREAS OF BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERAL OTHER STORM SYSTEMS WILL PASS OVER WEST TEXAS OVER THE
NEXT WEEK WITH THE STRONGEST STORM PASSING TUESDAY NIGHT INTO
WEDNESDAY. ADDITIONAL SNOW MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
LOCAL DECISION MAKERS SHOULD PREPARE FOR THE POSSIBILITY OF
ACCUMULATING SNOW ACROSS THE SOUTHERN PANHANDLE AND NORTHERN SOUTH
PLAINS LATE TONIGHT THROUGH MIDDAY SATURDAY. WITH STRONG AND GUSTY
NORTHERLY WINDS NEAR 30 MPH...VISIBILITIES WILL LIKELY BE REDUCED
WITH AREAS OF BLOWING SNOW AND WIND CHILLS IN THE SINGLE DIGITS
AND TEENS SATURDAY MORNING.

In the hours before

Special weather statement, Dec 21, 9:58 PM CST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
958 PM CST FRI DEC 21 2007

TXZ028>030-034>036-040>042-220600-
LAMB-HALE-FLOYD-HOCKLEY-LUBBOCK-CROSBY-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...LITTLEFIELD...OLTON...PLAINVIEW...
FLOYDADA...LOCKNEY...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...BROWNFIELD...TAHOKA...ODONNELL...POST
958 PM CST FRI DEC 21 2007

...LOCALLY STRONG WINDS REMAIN POSSIBLE...

A BAND OF RAIN SHOWERS WILL MOVE EASTWARD OVER THE CENTRAL SOUTH
PLAINS THROUGH LATE EVENING...BUT VERY DRY AIR NEAR THE GROUND
WILL CAUSE THIS PRECIPITATION TO EVAPORATE BEFORE HITTING THE
GROUND. THIS IS CREATING AN ENVIRONMENT FAVORABLE FOR LOCALLY
STRONG WIND GUSTS.

WESTERLY WIND GUSTS MAY SUDDENLY GUST UPWARDS OF 55 MPH. RESIDENTS
AND MOTORISTS IN THESE AREAS SHOULD REMAIN ALERT FOR SUDDEN INCREASES
IN WIND SPEED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 8:40 PM CSTHigh Wind WarningLUBCochran, Hockley, Terry, Yoakum80 min

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.